Heavy bleeding for several weeks while on the pill.

Patient : I began taking the pill three months ago, and finished two 21-day packs with no problems, not taking a break in between them. When I started taking the third pack, I began to experience light spotting. That was two weeks ago, and the bleeding has gotten about as heavy as a regular period. I decided to take a seven day break from the pills early, hoping that this would alleviate the bleeding, but it's exactly the same. I was on the pill about a year ago, and experienced a similar problem, but I thought it was because I was being inconsistent with taking the pills, and when I finally stopped the pills, the bleeding stopped. I have been religious about taking the pill at the same time every night this time around, and have no idea why this suddenly happened. (I live in a country where birth control is sold over the counter, so I never saw a doctor before beginning the pills)
Doctor :   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I've noticed my stomach has been gurgling since the last time i had sex they day after my period ended. I am on birth...

Q: I've been taking junel birth control. I just finish my first pack and now this week I'm on withdrawal bleeding. But i...

Q: Is it ok to take brith control after labral reconstruction surgery?

Q: I was on birth control last month to get my hormones back in control before trying for a baby again. I took to from D...

Q: My girlfriend is on mononesa birth control pills. She's been on omoxicilin for a few days and we had a slip up lastni...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews